# SDR CA000614058

- Difficulty date: June 6, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 11,813 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Bolt
- Part number: 400440
- Condition: Jammed
- Location: Lt Wing Root
- Part time: 12,455 hours
- Component: Fuel Selector, Dukes, 3487001
- Stage of operation: TX
- How discovered: V
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED LT FUEL SELECTOR STIFF AND JAMMING ON INBD TANK AT PRE-TAKEOFF CHECK.  WITH ENOUGH PRESSURE, SELECTOR COMPLETED TRAVEL, PILOT CHECKED OPER OF ENGINE, INBD, OTBD, POSITIONS AND IN OFF, SEVERAL TIMES PRIOR TO ELECT TO TAKEOFF AND REPORTED SNAG IN LOG AND VERBAL DEBRIEFING AT ARRIVAL.  CORRECTIVE ACTIONS TAKEN IMMEDIATELY.  ACCESS PANEL OFF, OPER OF SELECTOR SHOWED STIFF AT SOME TRAVEL POINT 2 TIMES OUT OF 3.  POSSIBLE JAMMING.  FOUND BOLT NR 400-440 (AN3-6A), AT TIMES, CHAFING ON SELECTOR CASING ASSY SCREW HEAD.  FOUND WASHER BETWEEN CABLE TERMINAL NR 44668-000 (MS20668-4) AND SELECTOR ARM, WORN RENDERING BOLT TOO LONG ON NUT SIDE.  ALSO, OTHER 2 WASHERS IN WRONG SEQUENCE. RE-INST NEW HDWE.
